MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 3F SL MBPLUS (3CG, BIOPATCH, PROBE COVER); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 3F SL MBPLUS (3CG, BIOPATCH, PROBE COVER); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that " defective picc lines.We retained only the tracking wire and its components.The event directly involved patient care.Event occurred during the sterile insertion procedure of peripheral inserted central catheter placement.The failure point is the 3cg tracking wire grommet with poor seal closure.The yellow grommet is not fully sealed/tight around the 3cg wire causing air to be drawn into the catheter during aspiration for blood check and or during flushing.It also is so loose and the wire does not remain secure and migrates.The migration is minimal and is usually less than a couple millimeters there is still the potential of further migration.There were no patient injury during procedure.Interventions included attempting to remedy any user error such as checking that tracking wire connection was fully secured ensuring this was not the point of air infiltration into catheter/syringe.Checking that proper connection of flush syringe was fully secured to luer connection to ensure this was not the failure point.Interventions that helped remedy the issue were plugging grommet that 3cg wire threads though with thumb to help provide a better seal and prevent air infiltration.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking stopper was confirmed.The returned sample was found to exhibit the same features as a previously investigated event, and the root cause was found to be within the scope.
 
Event or Problem Description
It was reported by customer that " defective picc line.We retained only the tracking wire and its components.The event directly involved patient care.Event occurred during the sterile insertion procedure of peripheral inserted central catheter placement.The failure point is the 3cg tracking wire grommet with poor seal closure.The yellow grommet is not fully sealed/tight around the 3cg wire causing air to be drawn into the catheter during aspiration for blood check and or during flushing.It also is so loose and the wire does not remain secure and migrates.The migration is minimal and is usually less than a couple millimeters there is still the potential of further migration.There were no patient injury during procedure.Interventions included attempting to remedy any user error such as checking that tracking wire connection was fully secured ensuring this was not the point of air infiltration into catheter/syringe.Checking that proper connection of flush syringe was fully secured to luer connection to ensure this was not the failure point.Interventions that helped remedy the issue were plugging grommet that 3cg wire threads though with thumb to help provide a better seal and prevent air infiltration.".

Brand Name
POWERPICC PROVENA 3F SL MBPLUS (3CG, BIOPATCH, PROBE COVER)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18302236
Report Number3006260740-2023-05621
Device Sequence Number17888305
Product Code LJS
UDI-Device Identifier00801741155031
UDI-Public(01)00801741155031
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberN/A
Device Catalogue NumberS1173108D4
Device Lot NumberREHS1962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown